MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-230U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device referenced in this report has not yet been returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During a colonic biopsy, the subject device was used.It was reported that the device damaged tissue and the patient had a bleeding.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, the cause of the reported event can likely be attributed to a procedural accident caused by the condition of the patient or mishandling of the device such as over-pressing of the cups against tissue.The instruction manual of the device has already warned as follows; do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Biopsy may cause bleeding.If you take a large sample or press the instrument¿s distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key8194740
Report Number8010047-2018-02550
Device Sequence Number19295347
Product Code FCL
UDI-Device Identifier04953170354137
UDI-Public04953170354137
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-230U
Device Lot Number83V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/25/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;